Well I think I forgot to mention in my last update that my neurologist prescribed me more medication during my last visit: Nortriptyline for my Lhermitte’s Sign.
I was told to take it at night as it would make me drowsy and that I might even be able to substitute it for the clonazepam I currently take to help me sleep and overcome restless leg syndrome. I was told that if i take it at night I shouldn’t experience the Lhermitte’s Sign durring the next day. So far I have taken this medication 3 nights in a row and have noticed no change. She did say after about a week I could up the doseage to 2 pills a night so I guess I still have to wait and see.
Here is the thing, I looked up the medication as I do with everything, and turns out, Nortriptyline is just an antidepressant! Now I know antidepressants are sometimes used to treat other things but what worried me is the fact that I am already on an antidepressant… Now I’m no doctor but I would imagine that you shouldn’t mix too many pills that alter the balance of chemicals in your brain…
So my next step was to run these medication through a drug interaction tool at drugs.com. Guess what? MAJOR INTERACTION with an exclamtion mark in a red box. Nice. Go figure.
“Seizures and delirium have been reported, as well as a fatality attributed to fluoxetine-induced chronic amitriptyline toxicity. Pharmacodynamically, the combination of fluoxetine (or any other selective serotonin reuptake inhibitor) and a TCA may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors.”
Now I am sure these horrible reactions are rare BUT, I sure would have liked a heads up… I emailed my doctor but of course she takes like a week and a half to get back to her patients, just enough time for me to um…. die? God I can’t wait to get into Loma Linda… I hate Kaiser with a passion.
Part of me wants to think that she is just throwing useless medication at me to simply SELL MORE medications… I don’t know, I’ll be doing much more research on this medication to see if I should really be worried or not but for now, I guess I’ll just keep me fingers crossed.
Oh yeah, almost forgot to mention, my balance was really bad yesterday, too soon to tell how it’s doing today, we will see… Thanks for reading.